Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Feels dizzy when gets up. Has black outs. What to do?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 1996
Answered : 138 Questions
Hi Doctor
my 19 year old daughter says that for the past few days, when she gets up she feels dizzy and has XXXXXXX black outs as she describes them. She is however very healthy but has a very busy life style
Posted Wed, 24 Jul 2013 in Brain and Spine
Answered by Dr. Praveen K Nath 35 minutes later
Dear Sir
Hello & wishing you a speedy recovery to your daughter

I have gone through your daughter's history given by you - sudden onset dizziness & XXXXXXX blackouts in a young active girl needs further investigations & treatment

I will suggest the following

1. check her pulse , blood pressure , fasting blood sugar,serum sodium / potassium to rule out hypoglycemia/hypotension as a cause for giddiness

2. start with anti-vertigo medications under supervision with a physician . as she might be having benign positional vertigo

3. MRI BRAIN /MRI CERVICAL SPINE may be done if above all is normal, to see any intra-cranial cause for dizziness

4. patient is advised to take complete rest also. If she is overworked

I hope this answers all your queries

Dr Praveen k Nath XXXXXXX consultant neurosurgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor